Bacteria Home > Cipro Overdose
The effects of a Cipro (ciprofloxacin) overdose will vary, based on how much of the drug was taken and whether it was taken with any other substances. Some possible overdose effects may include vomiting, diarrhea, and disorientation. Treatment options will also vary. Depending on how recent the overdose was, treatment could involve administering certain medications, "pumping the stomach," or providing supportive care.
Can You Take Too Much Cipro?Cipro® (ciprofloxacin) is a prescription medication that belongs to the antibiotic class called fluoroquinolones, or quinolones for short. It is used to treat a variety of infections.
- Slurred speech
- Nausea and vomiting
- Abdominal (stomach) pain
- Kidney problems.
Treatment OptionsThe treatment for a Cipro overdose will vary. If the overdose was recent, it is possible that the healthcare provider may administer certain medicines to induce vomiting, or place a tube into the stomach to "pump" it. Antacids containing magnesium, aluminum, or calcium may be given to bind to Cipro and reduce the amount that is absorbed into the body. Dialysis is expected to remove only a small amount of Cipro from the body.
- Fluids through an intravenous line (IV), if necessary
- Close monitoring of the kidneys.